Alert archive / Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Apr 25, 2014, 5:08 PM EDT for Halifax County, Virginia. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2014, 5:08 PM EDT (21:08 UTC)
- Expired
- Apr 25, 2014, 7:00 PM EDT
- In force
- 112 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 117 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WGUS51 KRNK 252108
FFWRNK
VAC083-252300-
/O.NEW.KRNK.FF.W.0001.140425T2108Z-140425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 505 PM EDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS
ACROSS PERSON COUNTY...MOVING NORTHEAST TOWARD SOUTHEASTERN
HALIFAX COUNTY. THE GROUND IN HALIFAX COUNTY IS ALREADY SATURATED
FROM PREVIOUS HEAVY RAINFALL THIS AFTERNOON...AND AT LEAST ONE
ROAD HAS ALREADY BEEN REPORTED AS FLOODED FROM EARLIER RAINFALL.
RAINFALL OF 1.5 INCHES FELL ACROSS THIS PORTION OF THE COUNTY
EARLIER THIS AFTERNOON...AND ADDITIONAL 1 TO 2 INCHES OF RAINFALL
WILL BE POSSIBLE WITH THIS NEXT AREA OF THUNDERSTORMS MOVING
ACROSS THIS PORTION OF THE COUNTY. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VIRGILINA...
DRYBURG...
STAUNTON RIVER STATE PARK...
CLUSTER SPRINGS...
AND HITESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3669 7865 3669 7868 3668 7870 3658 7871
3654 7874 3654 7900 3686 7867 3684 7867
3682 7868 3679 7869 3676 7867 3674 7869
3665 7858
$$
RAB2 follow-up statements
560
WGUS71 KRNK 252137
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT FRI APR 25 2014
VAC083-252300-
/O.CON.KRNK.FF.W.0001.000000T0000Z-140425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-
537 PM EDT FRI APR 25 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHEASTERN HALIFAX COUNTY...
AT 534 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE
BEGINNING TO MOVE EAST OF THE WARNED AREA. ADDITIONAL RAINFALL OF UP
TO 1/2 INCH FELL ACROSS THE EASTERN PART OF THE WARNED AREA DURING
THE LAST 15 TO 20 MINUTES ON TOP OF 1 TO 1.5 INCHES OF RAINFALL
EARLIER THIS AFTERNOON. FLASH FLOODING WILL REMAIN POSSIBLE IN THE
WARNED AREA FOR ANOTHER HOUR OR SO.
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...
VIRGILINA...
STAUNTON RIVER STATE PARK...
AND HITESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3669 7865 3669 7868 3668 7870 3658 7871
3654 7874 3654 7890 3674 7868 3665 7858
$$
RAB325
WGUS71 KRNK 252254
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
654 PM EDT FRI APR 25 2014
VAC083-252303-
/O.EXP.KRNK.FF.W.0001.000000T0000Z-140425T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-
654 PM EDT FRI APR 25 2014
...THE FLASH FLOOD WARNING FOR
SOUTHEASTERN HALIFAX COUNTY WILL EXPIRE AT 700 PM EDT...
THE THUNDERSTORMS WITH HEAVY RAIN THAT IMPACTED THE REGION EARLIER
HAVE MOVED EAST OF THE WARNED AREA. ADDITIONAL HEAVY RAIN IS NO
LONGER EXPECTED AND THUS FLASH FLOODING IS NO LONGER A THREAT. SOME
SMALL CREEKS AND STREAMS IN THE AREA WILL LIKELY REMAIN NEAR BANKFUL
FOR A FEW HOURS UNTIL THE WATER HAS A CHANCE TO RECEDE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3669 7865 3669 7868 3668 7870 3658 7871
3654 7874 3654 7890 3674 7868 3665 7858
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 4:09 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 25, 4:09 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 409 PM EDT FRI APR 25 2014 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS EVENING BRINGING AN END TO THE ONGOING SHOWERS AND STORMS. HIGH PRESSURE WILL MOVE ACROSS THE MID ATLANTIC AND SOUTHEAST STATES THIS WEEKEND INTO EARLY NEXT WEEK. A SLOW MOVING COMPLEX STORM SYSTEM WILL AFFECT THE REGION BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... AS OF 405 PM EDT FRIDAY... WATER VAPOR LOOP SHOWED COMPACT UPPER LOW OVER NORTHERN WEST VIRGINIA...MOVING EAST-NORTHEAST. THE ASSOCIATED SURFACE LOW WAS OVER LAKE ERIE AT 3PM...WITH A FRONT EXTENDING INTO WESTERN NORTH CAROLINA THEN INTO LOUISIANA. THIS FRONT WILL CONTINUE TO MOVE EAST THIS EVENING...LOCAL WRF AND LATEST HRRR GUIDANCE HAS FRONT AND THE BANDS OF SHOWERS AND THUNDERSTORMS AHEAD OF THE BOUNDARY EAST OF THE FORECAST AREA BY 02Z/10PM. THE MOST UNSTABLE AIR AND THE REGION WITH THE HIGHEST STORM RELATIVE HELICITY IS EAST OF LYNCHBURG AND DANVILLE. THE THREAT OF SEVERE WEATHER IS TRANSITIONING FROM DISCRETE ROTATING STORMS MORE TO LINES AND BOWING SEGMENTS AS THE COLD FRONT ENCOUNTERS THE FAVORABLE ENVIRONMENT. BEHIND THE COLD FRONT MODEL WERE SHOWING 40 TO 50 KNOT 850 MB WINDS AND SOME DECENT PRESSURE RISES THROUGH EARLY SATURDAY MORNING. A FEW SPOTS AT THE HIGHEST ELEVATIONS MAY GET CLOSE TO ADVISORY CRITERIA BUT DO NOT EXPECT IT TO BE WIDESPREAD ENOUGH FOR A HEADLINE. THE AIR MASS COMING IN BEHIND IS NOT MUCH COOLER...BUT SURFACE DEW POINTS WILL DROP BACK INTO THE 30S AND 40S. EXPECT CLOUD COVER TO CLEAR OUT SHORTLY AFTER THE FRONT GOES THROUGH IN ALL BUT THE FAR NORTHWEST COUNTIES OF THE FORECAST AREA. A SECONDARY FRONT DROPS DOWN INTO THE FORECAST AREA TOMORROW. DEEPEST MOISTURE AND THREAT OF SHOWERS AND REMAIN IN THE FAR NORTHERN COUNTY WARNING AREA. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... AS OF 230 PM EDT FRIDAY... WEAK HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE NORTH SAT NIGHT AS A RESIDUAL WEAK BOUNDARY WASHES OUT AND SHORTWAVE RIDGING STARTS TO TAKE CONTROL. MAY SEE A RENEGADE -SHRA ACROSS THE EXTREME NW SAT EVENING OTRW MAINLY CLEAR OVERNIGHT. OMEGA BLOCK ALOFT GAINS AMPLITUDE THE REST OF THE WEEKEND INTO EARLY NEXT WEEK WITH A COMPLICATED SCENARIO GIVEN A WARM FRONT TO THE SOUTH...HIGH PRESSURE WEDGING DOWN THE MOUNTAINS...AND MOISTURE INCREASING UNDER THE SHARP RIDGING ALOFT. THIS LOOKS TO MAINLY PLAY OUT SUNDAY NIGHT INTO MONDAY WITH DRY AIR HOLDING THE LOW LEVELS DRY UNTIL LATER SUNDAY NIGHT AND ESPCLY MONDAY WHEN GUIDANCE BRINGS A FAINT MID LEVEL WAVE UP UNDER THE RIDGE ALOFT. THIS SHOULD ALLOW FOR A GRADUAL INCREASE IN CLOUDS SUNDAY...THEN BECOMING MOSTLY CLOUDY SUNDAY NIGHT WITH SLOWLY INCREASING ISENT LIFT AS THE LOW LEVEL FLOW BECOMES MORE EAST/SE. RAIN CHANCES PICK UP ON MONDAY AS A LOBE OF DEEPER MOISTURE ARRIVES INTO THE DEVELOPING WEDGE ALTHOUGH COVERAGE LOOKS DISORGANIZED FOR THE MOST PART. WILL RUN WITH MOSTLY CHANCE POPS ON MONDAY GIVEN ENOUGH MOISTURE AND VEERING ALOFT FOR SOME LIGHT PRECIP. TEMPS TO REMAIN MILD INTO SUNDAY NIGHT WITH HIGHS MOSTLY IN THE 70S SUNDAY PROVIDED ENOUGH INSOLATION...THEN COOLER PER ONLY 60S WITHIN THE WEDGE AREA IN THE CENTRAL/EASTERN SECTIONS AND 70-75 PERIMETER SOUTH AND SW ZONES. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 1230 PM EDT FRIDAY... ACTIVE WEATHER PERIOD IN STORE AS STRONG UPPER LEVEL LOW PRESSURE DEVELOPS OVER THE CENTRAL STATES AND THEN SPIRALS VERY SLOWLY NE REACHING THE WESTERN GREAT LAKES BY THE END OF THE WEEK. THIS WILL KEEP AN INCREASING FLUX OF DEEP MOISTURE INTO THE AREA THROUGH AT LEAST MID WEEK BEFORE THE TRAILING COLD FRONT FINALLY MOVES OVER AND TO THE EAST THURSDAY INTO FRIDAY. DEVELOPING WEDGE ACROSS THE REGION EARLY ON WILL GET DEEPLY ENTRENCHED MONDAY NIGHT AND ESPCLY TUESDAY AS THE INITIAL SURGE OF LIGHT RAIN CROSSES AND FORMS A WEAK WAVE ALONG THE COASTAL WARM FRONT. THIS COOL POOL SHOULD KEEP THE BOUNDARY TO THE SOUTH AND EVENTUALLY ALONG THE APPALACHIANS BEFORE PERHAPS WARM ADVECTION PUNCHES IT OUT LATER WEDNESDAY AHEAD OF A FRONT ALOFT PRESSING IN FROM THE WEST. OVERRUNNING IN ADVANCE OF THIS BOUNDARY LIKELY TO KEEP PERIODS OF RAIN GOING TUE INTO TUE NIGHT THEN POSSIBLY A MORE ENHANCED BAND OF HEAVIER SHOWERS/STORMS WED WEST AS THIS FEATURE PUSHES EAST PER GFS/EC BLEND. PENDING LATER RUNS...THIS COULD BRING SOME WATER ISSUES TO SPOTS DESPITE CURRENT DRYNESS PER LATEST ENSEMBLE OUTPUT. ALSO BOUNDARY LIFTING NORTH COULD POSE SOME SEVERE THREAT AS WELL PENDING HOW FAST THE WEDGE LIFTS OUT BY WED EVENING. OTRW BUMPING POPS FROM CHANCE MONDAY NIGHT TO LIKELYS TUE AND CATEGORICAL INTO WED AFTERNOON. ACTUAL SURFACE FRONT LOOKS TO FINALLY CROSS THE MOUNTAINS THU BUT LACKING MOISTURE BY THEN SO KEEPING SOME CHANCE POPS. SHOULD DRY OUT FURTHER IN THE WAKE OF THE FRONT ON FRIDAY WITH ANY ISOLATED SHRA CONFINED MOSTLY TO THE UPSLOPE AREAS OF THE FAR NW AT BEST. TEMPS WILL BE TRICKY UNDER THE WEDGE WITH POTENTIAL FOR A VERY COOL DAY ON TUE AND MUCH OF WED BEFORE SEEING READINGS SURGE FROM SOUTH TO NORTH LATE WED AFTERNOON. THUS PLAN TO STAY WELL BELOW MOS/HPC ESPCLY ON TUE AND ACROSS THE NORTH WED. SHOULD RETURN TO NORMAL OR ABOVE HIGHS THU THEN COOLER POST FRONTAL FRI WITH MOST IN THE 60S TO LOW 70S PIEDMONT. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM EDT FRIDAY... SHOWERS AND THUNDERSTORMS WILL TO INCREASE IN COVERAGE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD MVFR CEILINGS CAN BE EXPECTED TODAY WITH SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUING THROUGH 22Z/6PM. ISOLATED IFR CONDITIONS ARE ALSO POSSIBLE IN THE HEAVIER STORMS. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CLEAR THE AREA BY 22Z/6PM WITH A RETURN TO VFR CONDITIONS THIS EVENING...AND SATURDAY. BEHIND THE FRONT...FOR ABOUT A 24 HOUR PERIOD...WINDS WILL BE GUSTY OUT OF THE NORTHWEST...DIMINISHING BY SUNSET SATURDAY. EXTENDED AVIATION DISCUSSION... VFR CONDITIONS SHOULD PREVAIL BOTH SATURDAY AND SUNDAY. CLOUD COVER WILL STEADILY INCREASE BY MONDAY...AS A LOW PRESSURE SYSTEM SLOWLY ARRIVES FROM THE WEST. CONDITIONS MAY DROP BELOW VFR WHEN SCATTERED SHOWERS MOVE OVER THE MID ATLANTIC DURING LATE MONDAY...AND CHANCES FOR MVFR ARE EVEN BETTER ON TUESDAY DUE TO PROLONGED CLOUDS AND RAIN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH NEAR TERM...AMS SHORT TERM...JH LONG TERM...JH AVIATION...JC/PM
Hazardous weather outlook, Apr 25, 3:51 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 351 PM EDT FRI APR 25 2014 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045- 262000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 351 PM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAVY RAINFALL WILL BE POSSIBLE LATER TUESDAY NIGHT INTO WEDNESDAY. RAINFALL TOTALS MAY BE ENOUGH TO CAUSE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044-058-059-262000- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 351 PM EDT FRI APR 25 2014 ...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ045>047-262000- CAMPBELL-APPOMATTOX-BUCKINGHAM- 351 PM EDT FRI APR 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON FROM HIGHWAY 29 EASTWARD ACROSS THE PIEDMONT. DAMAGING WINDS... LARGE HAIL...AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Apr 25, 4:13 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT FRI APR 25 2014
VAZ018-019-023-WVZ044-252045-
ALLEGHANY VA-BOTETOURT VA-CRAIG VA-MONROE WV-
413 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
NORTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SWEET SPRINGS
TO NEAR PAINT BANK TO NEAR CRAIG SPRINGS...MOVING TO THE EAST AT 55
MPH.
* EXPECT FREQUENT CLOUD TO GROUND LIGHTNING WITH THIS LINE OF STORMS.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON CITY...
JORDAN MINES...
CLIFTON FORGE CITY...
EAGLE ROCK...
AND ORISKANY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3777 7967 3774 7969 3770 7968 3769 7967
3766 7968 3763 7964 3762 7964 3742 8040
3752 8032 3768 8031 3789 7981 3788 7976
TIME...MOT...LOC 2008Z 247DEG 46KT 3763 8029 3754 8029 3748 8035
RABSpecial weather statement, Apr 25, 4:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
422 PM EDT FRI APR 25 2014
VAZ059-252045-
CHARLOTTE VA-
422 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 445 PM EDT
* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WYLLIESBURG...MOVING TO THE NORTHEAST AT
30 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
SAXE...
AND DRAKES BRANCH.
LAT...LON 3689 7849 3686 7852 3687 7869 3690 7872
3692 7875 3693 7875 3694 7873 3695 7874
3697 7873 3712 7860 3712 7850 3709 7848
3708 7845
TIME...MOT...LOC 2021Z 230DEG 45KT 3687 7863
KMSpecial weather statement, Apr 25, 4:30 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT FRI APR 25 2014
NCZ006-252100-
CASWELL NC-
430 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 500 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BAYNES...MOVING TO THE
NORTHEAST AT 30 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
PROSPECT HILL...
JERICHO...
TOPNOT...
BAYNES...
AND HIGHTOWERS.
LAT...LON 3625 7942 3626 7943 3646 7915 3626 7915
3624 7918 3624 7939
TIME...MOT...LOC 2029Z 227DEG 68KT 3626 7930
KMLocal storm report, Apr 25, 5:00 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG WOMACKS 37.08N 78.69W
04/25/2014 CHARLOTTE VA 911 CALL CENTER
TREE DOWN ON PATRICK HENRY HWY
&&
EVENT NUMBER RNK1402082
FISHERLocal storm report, Apr 25, 5:02 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 3 NE CHARLOTTE COURT HO 37.09N 78.60W
04/25/2014 CHARLOTTE VA 911 CALL CENTER
TREE DOWN ON ABILENE RD
&&
EVENT NUMBER RNK1402083
FISHERLocal storm report, Apr 25, 5:04 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 1 E MADISONVILLE 37.18N 78.67W
04/25/2014 CHARLOTTE VA 911 CALL CENTER
TREE DOWN JUST EAST OF MADISONVILLE
&&
EVENT NUMBER RNK1402084
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:03 PM EDT | Special Weather Statement | RNK | Bland, Pulaski, Smyth, Wythe | 57 min |
| Apr 25, 12:40 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, Wythe, City of Galax | 65 min |
| Apr 25, 1:28 PM EDT | Special Weather Statement | RNK | Montgomery | 47 min |
| Apr 25, 1:59 PM EDT | Special Weather Statement | RNK | Bedford, Roanoke, City of Roanoke, City of Salem | 61 min |
| Apr 25, 2:02 PM EDT | Special Weather Statement | RNK | Pittsylvania | 43 min |
| Apr 25, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 40 min |
| Apr 25, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Charlotte, Halifax | 29 min |
| Apr 25, 3:53 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Apr 25, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 63 min |
| Apr 25, 4:13 PM EDT | Special Weather Statement | RNK | Alleghany, Craig, City of Covington | 32 min |
| Apr 25, 4:22 PM EDT | Special Weather Statement | RNK | Charlotte | 23 min |
| Apr 25, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 57 min |
Nearby
Flash Flood Warnings in Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.